Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Corners of mouth have become irritated and have lines in spot. Wear dentures and never have them relined

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
The corners of my mouth have become irritated and I have downward lines in these spots. I wear dentures and have never had them relined. Could that be the cause?

Posted Tue, 1 Oct 2013 in Cancer
Answered by Dr. Rohan Khandelwal 24 minutes later
Brief Answer:
Could be leukoplakia; dentures can be a cause

Detailed Answer:
Dear Sir,

Sorry to hear about your problem. Irritation can be an early sign of cancer in a patient who has dentures, as they can lead to chronic irritation. Sometimes cancer starts as a whitish patch (leukoplakia) and it also presents as irritation.
You should schedule an appointment with a surgeon as soon as possible and have this condition evaluated. You might require a biopsy to confirm the diagnosis.
Even if it turns out to be normal, it is good to visit your dentist and have the dentures re-adjusted.

Hoping for the best. Please feel free to clarify any other query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor